MAUDE Adverse Event Report: KATECHO, INC. PADPRO:ZOLL DC;TRANSPARENT-L/WS, 12X7, 10/CS; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

KATECHO, INC. PADPRO:ZOLL DC;TRANSPARENT-L/WS, 12X7, 10/CS; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Catalog Number 2001Z-C
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Burn(s) (1757); Skin Tears (2516)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the 2001z-c, padpro:zoll dc;transparent-l/ws, 12x7, 10/cs was being used on approximately (b)(6) 2024 and a ¿70/m in the ed undergoing cardioversion for afib.His chest was shaved and no gel or moisture was present.When the patient was shocked at 200 j, a pop was heard and the smell of singed skin was detectable in the air.The patient had some small areas of skin that were reddened and came off with the pads when they were removed.¿ the procedure was completed and there was a ¿mild burn along edge of pad¿.This report is being raised due to the reported injury of skin removed and burn of unknown degree.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 10 reports, regarding 10 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised the following: misuse (including reuse) of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.Defibrillation current can cause operator or bystander injury.Do not touch patient, or equipment connected to the patient, during defibrillation.Do not conduct chest compressions through the pads.Doing so may cause damage to the pads that could lead to the possibility of arcing and skin burns.Do not use if packaging appears to be compromised.Damaged packaging may cause the conductive polymer gel to dry out.Do not use multifunction electrodes in the presence of flammable agents or in an oxygen enriched atmosphere as this presents an explosion and fire hazard.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 2001z-c, padpro:zoll dc;transparent-l/ws, 12x7, 10/cs was being used on approximately (b)(6) 2024 and a ¿70/m in the ed undergoing cardioversion for afib.His chest was shaved and no gel or moisture was present.When the patient was shocked at 200 j, a pop was heard and the smell of singed skin was detectable in the air.The patient had some small areas of skin that were reddened and came off with the pads when they were removed.¿ the procedure was completed and there was a ¿mild burn along edge of pad¿.Further assessment was sent; however, no additional information has been received.This report is being raised due to the reported injury of skin removed and burn of unknown degree.
 
Additional Manufacturer Narrative
Update: reported event of ¿mild burn along edge of pad¿ is unconfirmed.Received fifteen 2001z-c in unopened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection using the meterman 30xr (c2551), the pads had continuity.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.(b)(4).Per the instructions for use, the user is advised the following: misuse (including reuse) of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.Defibrillation current can cause operator or bystander injury.Do not touch patient, or equipment connected to the patient, during defibrillation.Do not conduct chest compressions through the pads.Doing so may cause damage to the pads that could lead to the possibility of arcing and skin burns.Do not use if packaging appears to be compromised.Damaged packaging may cause the conductive polymer gel to dry out.Do not use multifunction electrodes in the presence of flammable agents or in an oxygen enriched atmosphere as this presents an explosion and fire hazard.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
PADPRO:ZOLL DC;TRANSPARENT-L/WS, 12X7, 10/CS
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
KATECHO, INC.
4020 gannett avenue.
des moines IA 50321
Manufacturer (Section G)
KATECHO, INC.
4020 gannett avenue.
des moines IA 50321
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19323322
Report Number1320894-2024-00133
Device Sequence Number7577427
Product Code MKJ
UDI-Device Identifier10653405042488
UDI-Public(01)10653405042488(17)260915(10)Y09152301
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P200004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Catalogue Number2001Z-C
Device Lot NumberY09152301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/07/2024
07/03/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/11/2024
07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic